Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 2, 2021, 2:05 AM CDT for Cass County, Morris County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 2:05 AM CDT (07:05 UTC)
- Expired
- Jul 2, 2021, 2:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
Counties Cass County, TX, Morris County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS84 KSHV 020705 SPSSHV Special Weather Statement National Weather Service Shreveport LA 205 AM CDT Fri Jul 2 2021 TXZ111-112-126-020745- Cass TX-Marion TX-Morris TX- 205 AM CDT Fri Jul 2 2021 ...SPECIAL WEATHER STATEMENT... At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near Rocky Branch, or 20 miles east of Mount Pleasant, moving southeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Linden, Hughes Springs, Naples, Rocky Branch, Fairview, Avinger, Marietta and Pruett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3309 9477 3323 9463 3305 9417 3280 9442 TIME...MOT...LOC 0704Z 308DEG 14KT 3312 9463 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:26 AM CDT, 39 minutes earlier.
Area forecast discussion, Jul 2, 1:26 AM CDT, 39 minutes before
Area Forecast Discussion...DELAYED National Weather Service Shreveport LA 126 AM CDT Fri Jul 2 2021 .AVIATION... For the 02/06Z TAF update, a slow-moving cold front will gradually sag southward into our airspace, instigating convection for most of the period. MVFR/IFR vis/cigs will be possible for most terminals by 02/08Z with low-level moisture buildup ahead of the frontal boundary. The first round of VCTS convection is already ongoing west of KTXK and will become more widespread across nearly all terminals by 02/11Z. With daytime heating, more TSRA/VCTS convection will develop by 02/17Z threatening terminals with MVFR/IFR vis/cigs through 03/02Z. /16/ && .PREV DISCUSSION... /issued 948 PM CDT Thu Jul 1 2021/ UPDATE... Increased southerly extent of PoPs through 09Z. SHORT TERM.../Tonight/ Taking into account the line of convection along and north of the I-20 corridor across east Texas, updated the PoP grids to increase rainfall chances through the overnight hours in our southwestern zones. Updated the Wx and QPF grids accordingly. Ingested the most recent several hours of temperature and dewpoint obs for the CWA and interpolated through 12Z to reflect the rain cooling effects across our northwestern zones. Otherwise, the afternoon forecast package remains valid, with widespread PoPs across the area through the day Friday. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 72 89 70 / 70 50 30 20 MLU 89 70 88 67 / 70 40 20 10 DEQ 86 67 88 65 / 60 20 10 0 TXK 87 69 89 67 / 60 20 10 0 ELD 87 66 88 63 / 70 20 10 0 TYR 89 73 87 71 / 60 60 50 20 GGG 90 71 88 69 / 60 50 40 20 LFK 92 73 86 72 / 60 70 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/26
Hazardous weather outlook, Jul 1, 4:55 AM CDT, 21 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 455 AM CDT Thu Jul 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 455 AM CDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms are likely across much of the area today as a cold front slowly approaches our area from the north. The best chances will generally come for areas near and north of I-20. Any thunderstorms that do develop this afternoon are expected to remain below severe limits, however, stronger storms may produce gusty winds, brief heavy rainfall, and dangerous cloud to ground lightning. Thunderstorms should diminish around sunset, with a few lingering thunderstorms possible east of I-49. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and thunderstorms will remain likely on Friday and into Saturday as a cold front slowly moves through the region. From Saturday through Tuesday, the best chances for thunderstorms should be south of I-20 as the cold front is expected to stall out near the Gulf coast. However, rain chances will begin to increase from south to north early next week as the stalled frontal boundary could move back north across the region. No severe weather is anticipated from Friday through Wednesday at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters is not anticipated through tonight.
In the hours before
Special weather statement, Jul 2, 2:05 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 205 AM CDT Fri Jul 2 2021 TXZ111-112-126-020745- Cass TX-Marion TX-Morris TX- 205 AM CDT Fri Jul 2 2021 ...SPECIAL WEATHER STATEMENT... At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near Rocky Branch, or 20 miles east of Mount Pleasant, moving southeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Linden, Hughes Springs, Naples, Rocky Branch, Fairview, Avinger, Marietta and Pruett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3309 9477 3323 9463 3305 9417 3280 9442 TIME...MOT...LOC 0704Z 308DEG 14KT 3312 9463 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:10 AM CDT | Flash Flood Warning | SHV | Ouachita, Union | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.